MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48289999
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot additional information- the following lot numbers were also provided as potentially being this device: wjt, wd6, wzc.Additional information has been requested.If additional information is received, a supplemental report will be provided.
 
Event or Problem Description
It was reported that two mantis screws and a mantis redux blocker migrated post-operatively.Two months after initial surgery, the patient experienced a bone fracture after excessive hip movement/ rotation that caused the two screws and blocker to become loose.The patient did not fuse and revision surgery was performed.This report represents the blocker.
 
Event or Problem Description
It was reported that two mantis screws and a mantis redux blocker migrated post-operatively.Two months after initial surgery, the patient experienced a bone fracture after excessive hip movement/rotation that caused the two screws and blocker to become loose.The patient did not fuse and revision surgery was performed.This report represents the blocker.
 
Additional Manufacturer Narrative
D.3: manufacturing entity was corrected from 'stryker spine-france' to 'stryker spine-us' d.4 was previously reported with 4 possible lots and the record has been updated to reflect the lot received.D.9 was updated to reflect product return.H.4 was updated to reflect manufacturing date.
 
Additional Manufacturer Narrative
Visual inspection noted indentations on the blocker which indicate that the blocker may have been over-tightened during the initial surgery or was removed and re-implanted during the initial surgery.Device history records and complaint history were reviewed and no relevant manufacturing issues or similar complaints were identified.The most likely cause of the reported event is multifactorial: excessive movement by patient post-operatively, post-operative trauma, poor bone quality, non-fusion after 2 years, improper construct.
 
Event or Problem Description

Brand Name
MANTIS REDUX BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10083172
Report Number0009617544-2020-00075
Device Sequence Number11492052
Product Code NKB
UDI-Device Identifier04546540671431
UDI-Public04546540671431
Combination Product (Y/N)N
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48289999
Device Catalogue Number48289999
Device Lot NumberWD7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer07/20/2020
08/31/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date08/13/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight60